Alert archive / Utah / Frost Advisories in 2009

Frost Advisory 2, NWS Salt Lake City, UT

September 22, 2009

NWS Salt Lake City, UT issued this frost advisory at Sep 22, 2009, 2:20 PM MDT. It took effect at Sep 23, 2009, 2:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2009, 2:20 PM MDT (20:20 UTC)
In effect from
Sep 23, 2009, 2:00 AM MDT
Expired
Sep 23, 2009, 8:00 AM MDT
In force
6 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 222020
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
220 PM MDT TUE SEP 22 2009

UTZ011-014>016-230430-
/O.NEW.KSLC.FR.Y.0002.090923T0800Z-090923T1400Z/
WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-
220 PM MDT TUE SEP 22 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY. 

THIS ADVISORY IS FOR THE VALLEYS OF WEST CENTRAL AND SOUTHWEST
UTAH...THE WESTERN UINTA BASIN...AND THE SANPETE AND SEVIER
VALLEYS. 

A COLDER AND DRIER AIRMASS REMAINS IN PLACE OVER THE REGION.
ADDITIONALLY...WINDS WILL DECREASE OVERNIGHT...ALLOWING
TEMPERATURES TO PLUNGE INTO THE LOWER TO MID 30S OVER PORTIONS OF
THE ADVISORY AREA. THIS WILL BRING THE THREAT OF FROST.

AREAS MOST PRONE TO PROLONGED NEAR FREEZING TEMPERATURES WILL BE
WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF
VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS.
TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS75 KSLC 230237
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
837 PM MDT TUE SEP 22 2009

UTZ011-014>016-231400-
/O.CON.KSLC.FR.Y.0002.090923T0800Z-090923T1400Z/
WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-
837 PM MDT TUE SEP 22 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
WEDNESDAY FOR THE UINTA BASIN...SANPETE AND SEVIER VALLEYS...WEST
CENTRAL UTAH AND SOUTHWEST UTAH.

A COLD AND DRY AIRMASS REMAINS IN PLACE OVER THE REGION.
WINDS WILL DECREASE OVERNIGHT...ALLOWING TEMPERATURES TO PLUNGE
INTO THE LOWER TO MID 30S OVER PORTIONS OF THE ADVISORY AREA. THIS
WILL BRING THE THREAT OF FROST.

AREAS MOST PRONE TO PROLONGED NEAR FREEZING TEMPERATURES WILL BE
WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF
VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS.
TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this frost advisory went out at Sep 22, 9:37 AM MDT, 4 hours 43 minutes earlier.

Area forecast discussion, Sep 22, 9:37 AM MDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
937 AM MDT TUE SEP 22 2009

.SYNOPSIS...A COLD UPPER LOW WILL REMAIN STALLED OVER THE CENTRAL
HIGH PLAINS THROUGH MUCH OF THE WEEK. A GENERALLY DRY NORTHERLY
FLOW ALOFT WILL EXIST OVER THE GREAT BASIN MUCH OF THE WEEK...WITH
A GRADUAL WARMING TREND BEGINNING WEDNESDAY.

&&

.DISCUSSION...THE ENTIRE FORECAST AREA IS SEEING CLEAR SKIES THIS
MORNING UNDER A COOL AND DRY NORTHWEST FLOW ALOFT. STRONG PRESSURE
GRADIENT BROUGHT ON BY THE EXITING COLD FRONT HAS WEAKENED
SIGNIFICANTLY THIS AFTERNOON...THOUGH WINDS ARE STILL BREEZY IN
SOME WIND PRONE CANYONS. WINDS HAVE ALREADY DECREASED BELOW
ADVISORY CRITERIA AND WILL BE ON A GENERAL DOWNWARD TREND
TODAY...SO HAVE CANCELLED THE GOING WIND ADVISORY.

WITH THE COOL AIRMASS AND FEW CLOUDS...TEMPERATURES DROPPED TO
TEMPERATURES AROUND OR BELOW FREEZING IN MANY VALLEY LOCATIONS.
700 MB TEMPS WILL BE A BIT WARMER TONIGHT...BUT WITH LIGHTER
WINDS...MINS SHOULD BE SIMILAR TO THIS MORNING.

MODELS NOW IN GOOD AGREEMENT THAT THE BROAD LOW OVER THE CENTRAL
PLAINS WILL MOVE LITTLE BEFORE SHIFTING EAST ON FRIDAY. THIS WILL
KEEP THE REGION UNDER A DRY NORTHERLY FLOW ALOFT WITH GRADUALLY
WARMING TEMPERATURES.

UPDATED THE FORECAST EARLIER TO REMOVE HEADLINES. NO OTHER UPDATES
PLANNED.

&&

.AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS AND CLEAR
SKIES TODAY. SOUTHEAST WINDS ARE EXPECTED TO SHIFT TO THE
NORTHWEST BETWEEN 17Z AND 18Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 22, 7:09 AM MDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
709 AM MDT TUE SEP 22 2009

UTZ001>016-019>021-517-518-WYZ021-231300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
709 AM MDT TUE SEP 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHERLY WINDS ACROSS EXTREME SOUTHWEST UTAH WILL
GRADUALLY SUBSIDE TODAY. A WIND ADVISORY REMAINS IN EFFECT FOR
EXTREME SOUTHWEST UTAH THROUGH NOON TODAY.

ELSEWHERE...THE DRY STABLE AIRMASS ACROSS THE REGION WILL KEEP
SKIES CLEAR AND TEMPERATURES A LITTLE BELOW NORMAL FOR LATE
SEPTEMBER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GENERALLY DRY CONDITIONS WITH A GRADUAL WARMING TREND IS EXPECTED
THROUGH THE REST OF THE WEEK. A WEAK WEATHER DISTURBANCE WILL CLIP
NORTHERN AND EASTERN UTAH FRIDAY NIGHT THROUGH EARLY SATURDAY.
THIS DISTURBANCE WILL PRODUCE SPOTTY SHOWERS AND LOWER
TEMPERATURES LIGHTLY UP NORTH THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Frost Advisories in Utah, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.